Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 46, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 26, 2018, 9:09 PM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2018, 9:09 PM CST (03:09 UTC)
- Expired
- Nov 27, 2018, 8:27 PM CST
- In force
- 23 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
033 WHUS74 KMOB 270309 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 909 PM CST Mon Nov 26 2018 GMZ631-632-650-655-670-675-271115- /O.NEW.KMOB.SC.Y.0046.181127T0309Z-181127T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 909 PM CST Mon Nov 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TUESDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until noon CST Tuesday. * WINDS...Northwest 20 to 25 knots. * WAVES/SEAS...Waves up to 2 feet over bays and building to 5 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
320 WHUS74 KMOB 271012 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 412 AM CST Tue Nov 27 2018 GMZ631-632-650-655-670-675-271800- /O.CON.KMOB.SC.Y.0046.000000T0000Z-181127T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 412 AM CST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...North at 20 to 25 knots. * WAVES/SEAS...Waves up to 2 feet over bays and 5 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
225 WHUS74 KMOB 271527 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 927 AM CST Tue Nov 27 2018 GMZ631-632-271630- /O.CAN.KMOB.SC.Y.0046.000000T0000Z-181127T1800Z/ Southern Mobile Bay-Mississippi Sound- 927 AM CST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. Although wind speeds have decreased below Small Craft Advisory criteria, small craft should still exercise caution this morning as wind speeds range between 15 and 20 knots. $$ GMZ650-655-670-675-272300- /O.EXT.KMOB.SC.Y.0046.000000T0000Z-181128T0300Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 927 AM CST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Northwest to north around 20 knots with frequent higher gusts. * WAVES/SEAS...2 to 4 feet nearshore and 3 to 5 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
747 WHUS74 KMOB 272200 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 400 PM CST Tue Nov 27 2018 GMZ650-655-670-675-280300- /O.CON.KMOB.SC.Y.0046.000000T0000Z-181128T0300Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 400 PM CST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Northwest to north around 20 knots with frequent higher gusts. * WAVES/SEAS...2 to 4 feet nearshore and 3 to 5 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
539 WHUS74 KMOB 280227 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 827 PM CST Tue Nov 27 2018 GMZ650-655-670-675-280330- /O.CAN.KMOB.SC.Y.0046.000000T0000Z-181128T0300Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 827 PM CST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 5:41 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 26, 5:41 PM CST, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 541 PM CST Mon Nov 26 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...VFR conditions will prevail throughout the night tonight. A few high clouds over our southeastern areas will quickly move out over the next couple of hours. Light northwest wind will persist into the morning tomorrow. BB/03 && .PREV DISCUSSION... /issued 344 PM CST Mon Nov 26 2018/ NEAR TERM /Now Through Tuesday/...A broad upper level trough will slowly progress eastward across the eastern CONUS through Tuesday. Dry zonal to northwest flow aloft will continue across our forecast area on the base of this passing feature, and POPs will remain nil through Tuesday afternoon. A surface ridge of high pressure will build eastward across the Mississippi Valley and the Gulf Coast states through Tuesday afternoon, maintaining a cool northwesterly flow over our area. The stream of mid and upper level moisture keeping some cloudiness in place generally along and east of the I- 65 corridor this afternoon should gradually shift eastward through this evening, with some additional high clouds moving in late. These should be thin enough to go with a mostly clear forecast overnight. Northwesterly surface winds should elevated around 5 mph inland and closer to 10 mph near the immediate coast tonight. A light freeze still looks likely in the lighter wind regime north of the I-10 corridor tonight, where we will forecast lows in the upper 20s to lower 30s. Lows should be in the mid 30s to around 40 closer to the immediate coast and beaches. Locations where freezing temperatures are expected have already been under Freeze Warnings a couple of times this season, so no additional warnings will be issued. We will continue to highlight the freezing temperatures in the Hazardous Weather Outlook. Below normal temperatures will continue Tuesday, with highs expected to range from the upper 40s to lower 50s. /21 SHORT TERM /Tuesday night Through Thursday night/...Tuesday night, surface high pressure shifts east over the area. Calm to very light winds and clear skies will bring another night of a light freeze to most of the area. Areas closer to the coast will see enough of a warming influence from the coastal bays and Gulf to keep overnight lows generally above freezing. Wednesday through Thursday night, the upper pattern becomes zonal over the Southeast. Several weak shortwaves moving through the flow pushes the surface high pressure to the East Coast by Thursday, bringing return flow back to most of the northern Gulf coast. The more difficult part of the forecast for this period is how fast will the moisture return and where will it be the greatest and the return of rain to the area as a result. Latest models runs are advertising the axis of greatest moisture return being over the Lower Mississippi River Valley, and for our forecast area, close enough to introduce showers back into the forecast over western portions and marine areas of the forecast area Thursday night into Friday. Temperatures increase through the period, rising to above seasonal levels by Thursday. /16 LONG TERM /Friday Through Monday/...The extended part of the forecast continues to see timing and path inconsistencies in the guidance, leading to a lower than average confidence in this forecast. A shortwave trough moves onshore over the West Coast Friday, organizing as it moves east of the Rockies, then takes a northeast path Friday night into Saturday due to an upper ridge that has built north over the eastern Conus. The latest guidance brings more jet dynamics closer to the forecast area Friday night into Saturday with a more southerly path of the systems, especially with the negatively tilted ECMWF. With an earlier passage of the system (Friday night into Saturday morning), less instability will be available for severe weather to go with the better upper dynamics, though. Am confident we will see rain Friday night/Saturday. Any severe weather mixing in continues to be hard to pin down for this period, both in timing and placement. Timing of a cold frontal passage following the above weather continues the timing inconsistency, with the GFS advertising a weak cold front pushing over the area Saturday night into Sunday, then stalling south of the coast. The ECMWF advertises Sunday night into Monday. Reason for the differences is shortwave energy swinging around a closed low over the northern Plains (ECMWF)or a more zonal upper upper flow developing over the Southeast after the main system moves off (GFS). The ECMWF solution leads to a cooler, wetter solution the latter periods of the extended as opposed to warmer/drier in the GFS. With the GFS ensembles leaning towards the ECMWF and ECMWF ensemble guidance a bit warmer than the op ECMWF, have bumped the GFS down towards the ECMWF for the latter two days of the forecast with respect to temps, and kept more rain in the forecast than the dry GFS. /16 MARINE...A moderate to occasionally strong offshore flow will continue over the marine area through early Wednesday as a ridge of high pressure builds eastward across the Gulf Coast states. Wind speeds will pick up to the exercise caution range over Mobile Bay, the Mississippi Sound, and offshore coastal zones late tonight into early Tuesday morning. Cold air drainage may result in a brief period of near advisory level wind speeds tonight, and we will monitor to see if a brief Small Craft Advisory may become necessary. The ridge of high pressure will shift east Wednesday night into Thursday, allowing for increasing onshore flow late this week and especially this weekend when southerly wind speeds may reach advisory criteria ahead of the next approaching low pressure system. Seas may also build to near 7 feet offshore Friday night into Saturday. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Nov 26, 3:53 PM CST, 5 hours 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 353 PM CST Mon Nov 26 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-272200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 353 PM CST Mon Nov 26 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight There is a moderate risk of rip currents along area beaches today. A light freeze is expected tonight over much of the area except near the coast. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A light freeze is expected Tuesday night generally along and north of I-10. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-272200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 353 PM CST Mon Nov 26 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Moderate to occasionally strong offshore winds may create hazardous conditions for small craft tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Moderate to occasionally strong winds may continue to create hazardous conditions for small craft over much of the area through Tuesday night and also Friday through Saturday night.
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.